Texas, 2015Tornado in Texas, December 12, 2015
December 12, 2015 · NWS HGX · 1 event in 1 county or zone
Low-topped showers and thunderstorms developed ahead of a strong storm system. Activity moved northward across the area, and multiple cells began to rotate.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Low-topped showers and thunderstorms developed ahead of a strong storm system. Activity moved northward across the area, and multiple cells began to rotate. One of the storms produced an EF-2 tornado that damaged an area in Willis (Montgomery County).
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Dec 12, 11:37 AM CST, 4 hours 17 minutes earlier.
Area forecast discussion, Dec 12, 11:37 AM CST, 4 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1137 AM CST SAT DEC 12 2015
.AVIATION...
FOR THE 18Z TAFS...HAVE MAINLY MVFR CEILINGS WITH PERIODS OF IFR
CEILINGS/VISIBILITIES POSSIBLE IN AND NEAR SHRA/TSRA. GUSTY SOUTH
WINDS WILL PERSIST FOR THE REST OF THE DAY AND ON THROUGH THE
OVERNIGHT HOURS. GREATEST SHRA/TSRA COVERAGE SHOULD COME TOMORROW
MORNING WHEN A SQUALL LINE MOVES EASTWARD ACROSS THE AREA. RAPID
CLEARING ANTICIPATED BEHIND THE STORM SYSTEM WITH SKC AREAWIDE BY
14/00Z. 42
&&
.PREV DISCUSSION... /ISSUED 1039 AM CST SAT DEC 12 2015/
UPDATE...
AFTER A PERIOD OF RELATIVELY QUIET WEATHER OVER THE PAST WEEK...
EXPECT A WET AND STORMY WEEKEND ACROSS SOUTHEAST TEXAS. FOR THE
MORNING UPDATE... CURRENT FORECAST REMAINS LARGELY ON TRACK WITH
TWO MAIN ROUNDS OF SHOWERS AND THUNDERSTORMS EXPECTED ACROSS THE
REGION OVER THE NEXT 24 HOURS. MORNING WATER VAPOR IMAGERY SHOWS
MESSY SOUTHWEST FLOW IN PLACE ACROSS THE AREA AHEAD OF AN
APPROACHING UPPER LOW OVER AZ. A SHORTWAVE TROUGH EMBEDDED IN
THIS FLOW IS RESPONSIBLE FOR THE WIDESPREAD SHOWERS PUSHING
NORTHEAST ACROSS SOUTH AND SOUTH CENTRAL TEXAS THIS MORNING... AND
THIS ACTIVITY WILL COMPRISE OUR FIRST ROUND OF RAINFALL LATE THIS
MORNING INTO THIS AFTERNOON.
SKIES REMAIN BROKEN TO OVERCAST ACROSS MUCH OF THE REGION THIS
MORNING AND THIS CLOUD COVER WILL HELP LIMIT OVERALL INSTABILITY
FOR STRONGER THUNDERSTORM DEVELOPMENT THIS AFTERNOON. HOWEVER...
THERE IS QUITE A BIT OF SHEAR IN PLACE WITH SPC MESOANALYSIS
SHOWING 40 TO 50 KNOTS OF EFFECTIVE BULK SHEAR GENERALLY ALONG
AND SOUTH OF INTERSTATE 10 THIS MORNING. ANY UPDRAFT THAT IS ABLE
TO DEVELOP THIS AFTERNOON WILL NEED TO BE MONITORED CLOSELY
/ESPECIALLY ACROSS THE SOUTHWESTERN COUNTIES WHERE SHEAR AND
INSTABILITY ARE GREATEST/ FOR AN ISOLATED SEVERE THREAT.
HUFFMAN
PREV DISCUSSION... /ISSUED 409 AM CST SAT DEC 12 2015/
DISCUSSION...
LOOKING A COUPLE ROUNDS OF PRECIPITATION TODAY. LEAD SHORTWAVE
SHOULD GENERATE SHRA/ISO TSTMS WSW OF THE REGION DURING THE
MID/LATE MORNING HOURS AND MAKE THEIR WAY INTO SE TX DURING THE
AFTN. GUIDANCE STILL SUGGESTS MEAGER OVERALL INSTABILITY...BUT
CANNOT IGNORE INCREASING HELICITY/SHEAR VALUES THRU THE AFTN. WILL
NEED TO KEEP A CLOSE EYE OUT FOR ANY ROGUE LOWER TOPPED SUPERCELLS
WHICH COULD BE CAPABLE OF PRODUCING A TORNADO. LLVL JET INCREASES
TO ~45KT THIS AFTERNOON SO WOULD ALSO ANTICIPATE SOME DECENT WIND
GUSTS (IN AND OUT OF PRECIP) AS SOME OF THIS ENERGY MIXES TO THE
SFC. PRECIP FROM THIS S/W WILL LINGER INTO THE MID TO LATE EVENING
HOURS.
LLVL JET WILL FURTHER STRENGTHEN TO 50-55KT OVERNIGHT AND ATTENTION
SHIFTS BACK TO THE NW FOR THE SECOND ROUND OF STORMS. EXPECT A
SQUALL LINE TO DEVELOP IN WEST TEXAS AS THE MAIN UPPER TROF
APPROACHES. THIS LINE OF SHOWERS AND STORMS SHOULD MAKE ITS WAY
INTO SE TX BEFORE SUNRISE AND DEPART OFF TO THE EAST BY EARLY
AFTERNOON. FCST INSTABILITY PARAMETERS WILL STILL BE A SIGNIFICANT
LIMITING FACTOR FOR WIDESPREAD SEVERE WX, BUT AS DESCRIBED ABOVE
THERE IS STILL ENOUGH WIND ENERGY/SHEAR IN PLACE THAT WILL NEED TO
BE KEPT INTO CONSIDERATION.
FEEL COMFORTABLE WITH THE ONGOING FCST 1-3" PRECIP AMOUNTS...ESP
ALONG AN AXIS FROM CROCKETT-MATAGORDA. HIGHER EMBEDDED TOTALS FROM
TRAINING WILL BE POSSIBLE (& MORE THAN LIKELY SITUATED ACROSS OUR
NE ZONES TOWARD THE LAKE LIVINGSTON AREA). NOT TO SAY THERE WON'T
BE ANY LOCALIZED STREET FLOODING ETC...BUT MUCH OF THIS PRECIP
WILL BE SPREAD OUT OVER AN 18-24 HOUR PERIOD SO FEEL ALRIGHT GOING
W/OUT FF WATCHES TODAY CONSIDERING FAST STORM MOTION & LACK OF A
FOCUSING MECHANISM. WILL LET THE DAYSHIFT REEVALUATE THINGS AFTER
MONITORING TRENDS FOR THE OVERNIGHT PERIOD.
PLEASANT WX ON TAP FOR ABOUT 36-48 HOURS BEHIND THIS SYSTEM.
ONSHORE FLOW QUICKLY RESUMES MONDAY IN ADVANCE OF THE NEXT FRONTAL
BOUNDARY THAT'LL BE PUSHING THRU THE AREA TUE NIGHT. NUDGED POPS
UP SOME IN ASSOCIATION WITH THIS FRONT AS PW'S QUICKLY MODIFY FROM
A DRY 1/4" ON MONDAY TO ~1.2" ON TUE IN ADVANCE OF THE BOUNDARY. 47
MARINE...
WINDS/SEAS HAVE BEEN A BIT SLOWER TO INCREASE OVER THE NEARSHORE
WATERS TONIGHT AND HAVE DROPPED THE SCA THERE TO AN SCEC FOR THE
REST OF THE MORNING. HOWEVER STILL EXPECTING CONDITIONS TO DETER-
IORATE DURING THIS AFTN WITH THE PASSAGE OF A STRONG UPPER LEVEL
DISTURBANCE. THEN A BIT OF A BREAK DURING THE EVENING HRS BUT WE
SHOULD GET ANOTHER RAMPING UP OF WINDS/SEAS OVERNIGHT INTO EARLY
SUNDAY MORNING WITH THE PASSAGE OF THE COLD FRONT (LIKELY IN THE
FORM OF A STRONG SQUALL LINE). ROUGH CONDITIONS AS STEEP/CHAOTIC
SEAS PREVAIL ON SUNDAY.
TIDES COULD CLIMB INTO THE 3-3.5 FEET RANGE ALONG THE GULF FACING
SHORES THIS AFTN/EVE DURING HIGH TIDE TIMES. EXTENSIVE BEACH WAVE
RUN UP/STRONGER RIP CURRENTS AND NUISANCE BEACH FLOODING POSSIBLE
DURING THIS TIME FRAME. 41
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 78 55 64 46 71 / 80 90 80 0 0
HOUSTON (IAH) 79 66 66 48 72 / 70 80 100 0 0
GALVESTON (GLS) 76 66 69 56 70 / 40 50 100 0 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION THROUGH SUNDAY MORNING FOR
THE FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY.
SMALL CRAFT ADVISORY UNTIL NOON CST SUNDAY FOR THE FOLLOWING
ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL
20 NM TO 60 NM...WATERS FROM FREEPORT TO THE MATAGORDA SHIP
CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20
TO 60 NM...WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.
&&
DISCUSSION...14
AVIATION/MARINE...42Hazardous weather outlook, Dec 12, 7:30 AM CST, 8 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
730 AM CST SAT DEC 12 2015
TXZ163-164-176>179-195>200-210>214-226-227-235>238-131330-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
730 AM CST SAT DEC 12 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
A COUPLE ROUNDS OF SHOWERS AND ISOLATED THUNDERSTORMS ARE
EXPECTED. THE FIRST DISTURBANCE WILL MOVE INTO THE AREA THIS
AFTERNOON. THE SECOND ONE WILL CONSIST OF A SQUALL LINE PUSHING
THROUGH BETWEEN 4 AM AND NOON SUNDAY. ISOLATED STRONGER CELLS
COULD PRODUCE WIND DAMAGE OR TORNADOES. RAINFALL TOTALS WILL
AVERAGE 1 TO 3 INCHES WITH SOME ISOLATED LOCATIONS RECEIVING
4 TO 6 INCHES IF TRAINING OF STORMS DEVELOP.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE SQUALL LINE WILL DEPART THE AREA BY NOON SUNDAY.
OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
EMERGENCY MANAGERS AND STORM SPOTTERS SHOULD PREPARE FOR POSSIBLE
ACTIVATION THIS AFTERNOON THROUGH SUNDAY MORNING.
GMZ330-335-350-355-370-375-131330-
GALVESTON BAY-MATAGORDA BAY-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
730 AM CST SAT DEC 12 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
SOUTH WINDS WILL STRENGTHEN AND SEAS WILL BUILD. SMALL CRAFT
ADVISORIES WILL BE REQUIRED. SCATTERED PRECIPITATION IS EXPECTED
TODAY FOLLOWED BY A SQUALL LINE SUNDAY MORNING. WATERSPOUTS
AND CHAOTIC SEAS ARE POSSIBLE IN AND NEAR STORMS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE SQUALL LINE WILL DEPART THE AREA BY EARLY AFTERNOON SUNDAY.
HOWEVER WINDS AND SEAS WILL TAKE A WHILE TO SUBSIDE AND SMALL
CRAFT ADVISORIES ARE POSSIBLE FOR MOST OF THE DAY SUNDAY. ANOTHER
FRONT AND MODERATE TO STRONG OFFSHORE FLOW IS EXPECTED EARLY
WEDNESDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED..
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Dec 12, 12:15 PM CST, 3 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1215 PM CST SAT DEC 12 2015
TXZ213-121900-
HARRIS TX-
1215 PM CST SAT DEC 12 2015
...SPECIAL WEATHER STATEMENT...
AT 1214 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER WESTBRANCH...OR OVER JERSEY VILLAGE...MOVING NORTH AT 30 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
TOMBALL...JERSEY VILLAGE...SPRING BRANCH NORTH...EASTERN ADDICKS PARK
TEN...SPRING BRANCH WEST...SPLASHTOWN...WILLOWBROOK...CARVERDALE...
WESTBRANCH...HOOKS AIRPORT...FAIRBANKS / NORTHWEST CROSSING AND
GREATER INWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN LEAGUE CITY .
&&
LAT...LON 2980 9555 2981 9564 3011 9563 3007 9543
TIME...MOT...LOC 1814Z 193DEG 28KT 2986 9559
HUFFMAN
Special weather statement, Dec 12, 3:17 PM CST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
317 PM CST SAT DEC 12 2015
TXZ177-199-213-122200-
WALKER TX-HARRIS TX-MONTGOMERY TX-
317 PM CST SAT DEC 12 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WALKER...WESTERN
MONTGOMERY AND NORTH CENTRAL HARRIS COUNTIES UNTIL 400 PM CST...
AT 317 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
TOMBALL...MOVING NORTH AT 35 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CONROE...TOMBALL...WILLIS...PINEHURST...THE WOODLANDS...PANORAMA
VILLAGE...NEW WAVERLY...MONTGOMERY...STAGECOACH AND LAKE CONROE DAM.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3005 9556 3007 9574 3059 9570 3055 9537
TIME...MOT...LOC 2117Z 191DEG 31KT 3014 9562
HUFFMAN
Tornado, Montgomery
- When
- December 12, 3:54 PM CST to 4:00 PM CST
- Where
- Montgomery County, 2.75 mi NNW of Willis to 4.74 mi N of Willis
- Rating
- EF2
- Path length
- 2.24 mi
- Path width
- 100 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 30.456, -95.499
This tornado touched down near Calvary Road around Robertson Park where tree trunks were snapped. Damage became more continuous just to the north near Pollard Road on the west side of Interstate 45 where large strands of pine trees were snapped. The tornado appeared to cross Interstate 45 near Exit 97 where it hit a large metal industrial building. Damage to this structure warranted the EF-2 rating.|The tornado then appeared to run parallel to Route 75 where it caused significant tree damage and flipped and destroyed multiple RVs at an RV park.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Texas, December 12 to 13, 20152 injured · $2.4 million · EF2 · 27 events
- Tornado and Flash Flood in Oklahoma, December 12 to 13, 20153 injured · $2.0 million · EF2 · 2 events
- Blizzard and High Wind in Alaska, December 12 to 14, 2015$5.0 million · 114 kt wind · 6 events
- Flash Flooding and Flooding in Texas, December 12 to 14, 2015$272,000 · 54 kt wind · 26 events
- Heavy Rain in Iowa, December 12 to 14, 201581 events
- Tornado in Oklahoma, December 12, 2015EF1 · 1 event
- Damaging Winds in Texas, December 12, 20152 injured · 70 kt wind · 4 events
- Winter Storm in Colorado, December 12 to 13, 20158 events
- Heavy Snow in Oregon, December 12 to 13, 20157 events
- Flash Flooding and Flooding in Kansas, December 12 to 16, 2015$10,000 · 7 events
- Damaging Winds in Texas, December 12 to 13, 201561 kt wind · 6 events
- Dense Fog in Montana, December 12 to 13, 20155 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 604364.